After 8 days of ongoing panic attacks.. (first time it's every happened to me) my doctor put me on 1mg Clonazepam but the medication is far too strong ... the pill itself has a line that divides it in half .. is it okay if I cut the pill along the half line without endangering my health.. such as poisoning myself.. because it's not supposed to be cut?
I'm finding taking as little as .25 mg (one quater of the pill) is helping me just fine... I don't seem to need the 1mg amount..(which makes me constantly sleep). I'm asking in this forum because it's the weekend and my doctor is not available to ask...
Another question... can I take this medication only as needed for panic attacks, or do I need to stay on it regularly for some reason?
Yes trust me it is safe to do this...the line just indicates where u can cut to half the tablet. You will not poison urself or injure yourself in any way....if the 1mg is too strong then simply cut this in half.... this is fine.
Hi, I was on this med. for 15yrs. and Julie is right it's fine to cut in half; however I'm going to go alittle further here. I will tell you it's best to learn coping skills then to trust only in meds. I am now med. free. Best of luck to you.
You may want to get.5 mg tabs that are also scored. Usually .5-1mg per day will control panic attacks. It will also keep you from worrying about when the next attack will hit. If you want an "as needed" med there are better Benzos for this purpose.
the perscription says take two 1mg tabs a day! eeeek...
1 put me out like a light! wham!
1/2 did the same thing.
1/4 stopped the panic and I was able to function just fine and ended up using about 1 tab a day by taking it 4 times.....that way...
Yesterday I only had one feeling of panic rise so I only needed 1/4 of a tab last night
I agree.. being drug free is the best approach... I've already researched the closest womens center where they teach classes in meditation, yoga, mind-body, and Riki...self esteem and give referals if I need a psychologist to help me with any specific triggeres and plan to join and learn to manage stress better...
These panic attacks just started a week ago for the first time in my life...so I'm being proactive to get a jump on how to deal with them naturally, if at all possible...thank you so much for your wise advice!
one thing I'm doing is keeping a panic journal... and writing down... what I was thinking around the time the panic started, what I was eating, drinking etc... in case it has something to do with allergies or something or if it's obvious it's the way I'm thinking or the way I'm caring (or not caring) for myself.... I don't want to develope phobias...so I think it's wise to try and figure out what might be triggering the episodes to get this whole thing under better control in the future.... I'd love some feedback!
Thank you for you feedback Lynn and Jimmy... just knowing there are other people going though the same experience helps me to not feel isolated... Not that I'd wish this on anyone just so I don't feel isolated... *hugs
Lynn, I'll ask my Doc about my options for other Benzo's (as needed medicines) and lower dose pills... thanks!
I think my Doc was worried about me cause I had a lung xray when I went in for the panic attack and it showed to nodules on my right mid lung... could be nothing more than nodules... but he wanted me to feel the best possible in the meantime until we figure out what's up.... Good new... a year ago (not that any accident is good news) but I had an fall accident... and an xray of my lungs was taken at that time and there were no nodules....so cancer or no cancer... this would be a very early catch of the problem and my recovery odds are very very good .....sooooo.... I am looking at the panic attacks as a blessing in disquise..... it got me to the Doc at a very early stage of any problem with my lung...... whew...
This drug is supposed to be taken in 2-3 doses throughout the day to keep even levels in your system. Maybe try taking that .25mg and cutting that in 2 doses. I am in the same boat as you playing around with my dose at the moment and .25mg a day seems to be ok for me. I take .125mg am /.125mg pm
2 mgs a day is a pretty high dosage for just starting. Usually the doc will work up from .25 mgs 2 to 3 times a day. The .25 mgs is a dissolving tab. You can cut them in half even though the label tells you not to. My doc told me to. I am tapering down from the 2 mgs I had built up to. 1/2 mg a day controlled my panic attacks but I still couldn't sleep due to the Effexor xr I was taking. I no longer take that and sleep issues are not as great with Celexa. I now take a total of .375mgs of Clonazepam per day. I'm sure you will find the right dose for you. Good luck. I know how you feel.
Thank you all for such compassionate and informative responses... I'm finding I'm grateful for this wake-up call.. it's my mind/bodies way of telling me that I have not been taking good care of myself and it's time to value life more....When it comes to the way I have thought over the years, things that I've not resolved emotionally and well, just taking better care of my health in general, this wake-up call is a good kick in the pants.... thank goodness for medications that stop the panic, but deep inside I know that the answer for me is to work on 'who I am ~ to myself' and break free of things that hinder the quality of life. I'm honestly grateful, and very thankful that all of you are here when someone needs some reassurance and good practical information... thank you very much!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.